The covariant and symmetry properties of the linear diffusion equation having a scalar matrix of variable diffusion coefficients are studied. By means of differential symmetry operators of order no higher than two, a complete separation of variables is effected for the stationary and nonstationary cases.
This is a preview of subscription content, log in to check access.
Buy single article
Instant access to the full article PDF.
Price includes VAT for USA
Subscribe to journal
Immediate online access to all issues from 2019. Subscription will auto renew annually.
This is the net price. Taxes to be calculated in checkout.
N. B. Sukhomlin, Izv. Vyssh. Uchebn. Zaved., Fiz., No. 11, 46 (1976).
V. D. Egerev, Diffusion Kinetics in Inhomogeneous Media [in Russian], Nauka, Moscow (1970).
N. B. Sukhomlin, Izv. Vyssh. Uchebn. Zaved., Fiz., No. 1, 146 (1976).
V. N. Shapovalov, Izv. Vyssh. Uchebn. Zaved., Fiz., No. 4, 27 (1974).
V. N. Shapovalov and N. B. Sukhomlin, Izv. Vyssh. Uchebn. Zaved., Fiz., No. 12, 100 (1974).
Translated from Izvestiya Vysshikh Uchebnykh Zavedenii, Fizika, No. 12, pp. 40–45, December, 1976.
About this article
Cite this article
Sukhomlin, N.B. Separation of variables in the diffusion equation. II. Soviet Physics Journal 19, 1559–1563 (1976). https://doi.org/10.1007/BF00890751
- Diffusion Coefficient
- Diffusion Equation
- Symmetry Property
- Complete Separation
- Linear Diffusion